MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-80/I20-40
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); No Code Available (3191)
Date of Event 04/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately three (3) years post initial procedure, aneurysm sac expansion with billowing and a type iiia endoleak (no component separation) were detected during routine follow-up; it was noted that the patient had a pre-existing anterior tortuous anatomy.The physician plans to perform an angiogram to confirm the reported events and to re-intervene by implanting an additional vela proximal extension.The patient is reportedly doing well.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to refute the reported events of aneurysm sac growth and a type iiia endoleak.Rather, there was a confirmed loss of overlap between the bifurcated device and suprarenal extension; the overlap at time of event measured at 22mm (ifu states overlap requirement is 40mm).Due to the lack of medical images, unable to confirm if the loss of overlap was a result of malposition at time of initial implant, or due to device movement post initial implant.Contributing factors for the loss of overlap could be the off-label neck diameter of 38.0mm at the time of implant (ifu requirement between 18-32mm).The secondary endovascular procedure is confirmed.Procedure-related harms and device, user, procedure, or anatomy relatedness of this event could not be determined.The final patient status is reportedly stable.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.Device iteration is afx with duraply.Correction removal reporting number; remove z-0006-2019.
 
Event or Problem Description
Additional information received confirming that the physician elected to treat the patient by implanting two (2) additional suprarenal afx devices on (b)(6) 2019.No leak was noted at the conclusion of the secondary intervention per postoperative angiogram.In addition, the reported type iiia endoleak with sac growth were refuted per clinical assessment; rather, an off-label neck diameter (38mm) at initial implant and loss of overlap were confirmed.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8522577
Report Number2031527-2019-00188
Device Sequence Number13924144
Product Code MIH
UDI-Device Identifier00818009012265
UDI-Public(01)00818009012265(17)190120
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2019
Device Model NumberBA28-80/I20-40
Device Lot Number1285678-011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer04/01/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-VELA SUPRARENAL:1449834-016; AFX-VELA SUPRARENAL:1449834-016
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age73 YR